OSA's Digital Library

Optics Express

Optics Express

  • Editor: Michael Duncan
  • Vol. 13, Iss. 18 — Sep. 5, 2005
  • pp: 6931–6936

Circularly polarized spatial solitons in Kerr media beyond paraxial approximation

Hongcheng Wang and Weilong She  »View Author Affiliations


Optics Express, Vol. 13, Issue 18, pp. 6931-6936 (2005)
http://dx.doi.org/10.1364/OPEX.13.006931


View Full Text Article

Acrobat PDF (131 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We show that, in (2+1)-D case, both bright and dark solitons can exist in optical Kerr media when the optical beams are cylindrically symmetric and almost circularly polarized. We characterize the dependence of the properties associated with these solitons, such as their spatial width and intensity profiles, on their normalized intensity and the non-paraxial degree.

© 2005 Optical Society of America

OCIS Codes
(190.0190) Nonlinear optics : Nonlinear optics
(190.3270) Nonlinear optics : Kerr effect
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

ToC Category:
Research Papers

History
Original Manuscript: July 29, 2005
Revised Manuscript: August 22, 2005
Published: September 5, 2005

Citation
Hongcheng Wang and Weilong She, "Circularly polarized spatial solitons in Kerr media beyond paraxial approximation," Opt. Express 13, 6931-6936 (2005)
http://www.opticsinfobase.org/oe/abstract.cfm?URI=oe-13-18-6931


Sort:  Journal  |  Reset

References

  1. Yu. S. Kivshar and G. P. Agrawal, �??Optical solitons: From Fiber to Photonic Crystals�??, Academic Press, San Diego, 2003 and references therein.
  2. M. D. Feit and J. A. Fleck Jr., �??Beam non-paraxiality, filament formation, and beam breakup in the selffocusing of optical beams,�?? J. Opt. Soc. Am. B 5, 633-640 (1988).
  3. S. Chi and Q. Guo, �??Vector theory of self-focusing of an optical beam in Kerr media,�?? Opt. Lett. 20, 1598 (1995).
  4. S. Blair, �??Non-paraxial one-dimensional spatial solitons,�?? Chaos 10, 570(2000). [CrossRef]
  5. P. Chamorro-Posada and G. S. McDonald, �??Helmholtz dark solitons,�?? Opt. Lett. 28, 825 (2003).
  6. R. de la Fuente, R. Varela, and H. Michinel, �??Fourier analysis of non-paraxial self-focusing,�?? Opt. Commun. 173, 403(2000). [CrossRef]
  7. A. Ciattoni, P. Di. Porto, B. Crosignani, and A. Yariv, �??Vectorial non-paraxial propagation equation in the presence of a tensorial refractive-index perturbation,�?? J. Opt. Soc. Am. B 17, 809 (2000).
  8. A. Ferrando, M. Zacarés, P. F. de Córdoba, D. Binosi, and J. A. Monsoriu, �??Vortex solitons in photonic crystal fibers,�?? Opt. Express 12, 817 (2004), <a href="http://www.opticsexpress.org/abstract.cfm?URI=OPEX-12-5-817">http://www.opticsexpress.org/abstract.cfm?URI=OPEX-12-5-817</a>. [CrossRef]
  9. B. Crosignani, A. Yariv, and S. Mookherjea, �??Non-paraxial spatial solitons and propagation-invariant pattern solutions in optical Kerr media,�?? Opt. Lett. 29, 1254 (2004). [CrossRef]
  10. A. Ciattoni, B. Crosignani, S. Mookherjea, and A. Yariv, �??Non-paraxial dark solitons in optical Kerr media,�?? Opt. Lett. 30, 516 (2005). [CrossRef]
  11. H. Wang and W. She, �??Modulation Instability and Interaction of Non-paraxial Beams in Self-focusing Kerr Media,�?? Opt. Commun. (2005, to be published).
  12. Y. Chen and J. Atai, �??Solitary Waves of Maxwell's Equations in Nonlinear Anisotropic Media,�?? J. Mod. Opt. 42, 1649 (1995).
  13. A. W. Snyder, D. J. Mitchell, Y. Chen, �??Spatial solitons of Maxwell's equation,�?? Opt. Lett. 19, 524 (1994).
  14. A. Ciattoni, B. Crosignani, P. Di. Porto, and A. Yariv, �??Azimuthally Polarized Spatial Dark Solitons: Exact Solutions of Maxwell's Equations in a Kerr Medium,�?? Phys. Rev. Lett. 94, 073902 (2005). [CrossRef]
  15. B. Crosignani, A. Cutolo, and P. Di Porto, �??Coupled-mode theory of nonlinear propagation in multimode and singlemode fibers: envelope solitons and self-confinement,�?? J. Opt. Soc. Am. 72, 1136�??1144 (1982).
  16. G. Fibich and B. Ilan, �??Multiple Filamentation of Circularly Polarized Beams,�?? Phys. Rev. Lett. 89, 013901 (2002). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited